Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 65, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 6, 2022, 2:21 PM CDT for Cumberland County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2022, 2:21 PM CDT (19:21 UTC)
- Expired
- May 6, 2022, 2:42 PM CDT
- In force
- 21 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cumberland County, TN
The radar
The Knoxville radar (KMRX), 135 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 12:41 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
101
WUUS54 KOHX 061921
SVROHX
TNC035-062000-
/O.NEW.KOHX.SV.W.0065.220506T1921Z-220506T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
221 PM CDT Fri May 6 2022
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Central Cumberland County in Middle Tennessee...
* Until 300 PM CDT.
* At 221 PM CDT, a severe thunderstorm was located near Crossville,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Lake Tansi, Cumberland
Mountain State Park and Slate Springs.
This includes Interstate 40 between mile markers 319 and 330.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 700 PM CDT for Middle
Tennessee.
&&
LAT...LON 3577 8506 3587 8517 3614 8487 3608 8483
3610 8482 3609 8480 3605 8479 3600 8472
3598 8471
TIME...MOT...LOC 1921Z 227DEG 42KT 3587 8506
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Shamburger2 follow-up statements
876
WWUS54 KOHX 061936
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
236 PM CDT Fri May 6 2022
TNC035-062000-
/O.CON.KOHX.SV.W.0065.000000T0000Z-220506T2000Z/
Cumberland TN-
236 PM CDT Fri May 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHEASTERN CUMBERLAND COUNTY...
At 236 PM CDT, a severe thunderstorm was located over Fairfield
Glade, or 7 miles east of Crossville, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard and Slate Springs.
This includes Interstate 40 between mile markers 320 and 327.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3595 8505 3614 8487 3608 8483 3610 8482
3609 8480 3605 8479 3600 8472 3598 8471
3589 8498
TIME...MOT...LOC 1936Z 227DEG 42KT 3599 8490
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Shamburger146
WWUS54 KOHX 061942
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
242 PM CDT Fri May 6 2022
TNC035-061952-
/O.CAN.KOHX.SV.W.0065.000000T0000Z-220506T2000Z/
Cumberland TN-
242 PM CDT Fri May 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CDT for Middle
Tennessee.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.
LAT...LON 3595 8505 3614 8487 3608 8483 3610 8482
3609 8480 3605 8479 3600 8472 3598 8471
3589 8498
TIME...MOT...LOC 1941Z 227DEG 42KT 3604 8484
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:04 PM CDT, 17 minutes earlier.
Area forecast discussion, May 6, 2:04 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Nashville TN 204 PM CDT Fri May 6 2022 .DISCUSSION... We're in the midst of it at forecast time. Quite a few storms are on radar and some are spitting out plenty of hail and gusty winds. These storms will be moving into an area which should sustain them as they push across the rest of the mid-state this afternoon. A Tornado Watch has been issued for 3 Cumberland Plateau counties, as well. Bottom line, severe weather, while the likelihood remains relatively low, is still possible through 4 or 5 pm CDT. This is when we expect shear values to drop off to the point where severe weather will become much less likely. In addition, the second thing we're waiting for is the passage of the frontal boundary responsible for lifting these storms. At forecast time, it's just now breaking into our far northwest counties. As it progresses across the area and winds become northwest, expect the severe weather threat to end. That may not preclude your from seeing a shower or hearing a rumble of thunder, but know that once the wind shifts, you should be out of the woods. Rains could linger into Saturday morning on the Plateau, but by noon on Saturday, rains should completely east of us and once they are, we're in line for an extended period of dry weather. In fact, we're going to get a shot of summer to start next week as a rather amplified upper ridge traverses the region. Lows 90s will be possible Tuesday and Wednesday. Once the ridge gets east of us, we should drop back into the 80s, but this is still above seasonal norms for Middle TN. Our next shot of rain may not be until a week from today as a large upper low retrogrades towards the Atlantic seaboard, so you gardeners may need to get the water buckets out and keep them out for awhile. && .AVIATION... 18Z TAF DISCUSSION. Current VFR conditions at all TAF sites will become MVFR by 22/23Z as the surface front moves through central TN. Unless a terminal has a thunderstorm pass directly overhead VIS should stay good. Winds are southwesterly and will turn more westerly with the front and then northwesterly after FROPA. Winds will be gusting 20-25kts. The gusts may relax a bit overnight and pick back up again Saturday late morning/early afternoon. All TAF sites expected to become IFR overnight and CSV could even become LIFR. IFR will remain through the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 54 65 50 74 56 / 40 10 0 0 0 Clarksville 53 66 48 72 56 / 20 0 0 0 0 Crossville 51 58 47 67 50 / 90 60 20 0 0 Columbia 53 67 48 75 56 / 30 10 0 0 0 Lawrenceburg 54 66 49 74 55 / 30 10 0 0 0 Waverly 53 67 48 75 58 / 20 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........12
Hazardous weather outlook, May 6, 6:54 AM CDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 654 AM CDT Fri May 6 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-071200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 654 AM CDT Fri May 6 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Strong to severe thunderstorms will be possible this morning through the late afternoon across Middle Tennessee, especially along and east of I-65. Main hazards with any severe thunderstorm that develops will be damaging winds and small hail. The formation of a tornado or two can not be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 06
In the hours before
Special weather statement, May 6, 1:16 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
116 PM CDT Fri May 6 2022
TNZ066-061845-
Cumberland TN-
116 PM CDT Fri May 6 2022
...A strong thunderstorm will impact portions of central Cumberland
County through 145 PM CDT...
At 116 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crossville, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Lake Tansi, Cumberland
Mountain State Park and Slate Springs.
This includes Interstate 40 between mile markers 317 and 330.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for Middle
Tennessee.
&&
LAT...LON 3581 8506 3593 8515 3615 8490 3615 8489
3613 8487 3608 8483 3610 8482 3609 8480
3605 8479 3600 8472 3597 8471
TIME...MOT...LOC 1816Z 233DEG 28KT 3592 8504
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, May 6, 1:26 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
126 PM CDT Fri May 6 2022
TNZ061-075-061900-
Bedford TN-Marshall TN-
126 PM CDT Fri May 6 2022
...Strong thunderstorms will impact portions of southern Marshall and
Bedford Counties through 200 PM CDT...
At 126 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lewisburg to Fayetteville. Movement was east
at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shelbyville, Lewisburg, Cornersville, Wartrace, Bell Buckle, Belfast
and Raus.
This includes Interstate 65 between mile markers 23 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3526 8682 3532 8685 3530 8686 3532 8691
3534 8690 3537 8692 3566 8631 3565 8630
3564 8627 3541 8627 3538 8633 3536 8633
3535 8641 3532 8643 3536 8649 3535 8653
3537 8659 3533 8660 3531 8668 3525 8675
TIME...MOT...LOC 1826Z 249DEG 39KT 3552 8669 3511 8668
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, May 6, 1:36 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
136 PM CDT Fri May 6 2022
TNZ030>032-064-065-061900-
Putnam TN-De Kalb TN-Jackson TN-Smith TN-White TN-
136 PM CDT Fri May 6 2022
...A strong thunderstorm will impact portions of southeastern Smith,
De Kalb, southwestern Jackson, northwestern White and western Putnam
Counties through 200 PM CDT...
At 136 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithville, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cookeville, Smithville, Gainesboro, Baxter, Gordonsville, Hickman,
Alexandria, Dowelltown, Liberty, Hamptons Crossroads, Bakers
Crossroads, Burgess Falls State Park, Center Hill Lake, Granville and
Edgar Evans State Park.
This includes Interstate 40 between mile markers 260 and 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3585 8586 3607 8604 3639 8571 3607 8538
TIME...MOT...LOC 1836Z 229DEG 24KT 3601 8587
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, May 6, 1:40 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
140 PM CDT Fri May 6 2022
TNZ032-065-066-061915-
Putnam TN-Cumberland TN-White TN-
140 PM CDT Fri May 6 2022
...A strong thunderstorm will impact portions of west central
Cumberland, eastern White and southeastern Putnam Counties through
215 PM CDT...
At 140 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Sparta, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crossville, Monterey, Pleasant Hill and Virgin Falls State Natural
Area.
This includes Interstate 40 between mile markers 302 and 314.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for Middle
Tennessee.
&&
LAT...LON 3581 8534 3594 8545 3616 8524 3594 8499
TIME...MOT...LOC 1840Z 236DEG 21KT 3592 8532
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ShamburgerLocal storm report, May 6, 1:43 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
143 PM CDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 6 SSW CROSSVILLE 35.87N 85.07W
05/06/2022 M2.25 INCH CUMBERLAND TN PUBLIC
LAKE TANSI.
&&
SWULocal storm report, May 6, 1:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
159 PM CDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL 4 ESE BERRY HILL 36.11N 86.70W
05/06/2022 E0.88 INCH DAVIDSON TN PUBLIC
ANTIOCH.
&&
SWUThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:02 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 28 min |
| May 5, 9:49 PM CDT | Special Weather Statement | OHX | Lincoln | 26 min |
| May 6, 10:25 AM CDT | Special Weather Statement | OHX | Smith | 35 min |
| May 6, 11:14 AM CDT | Special Weather Statement | OHX | Clay, Jackson | 31 min |
| May 6, 11:43 AM CDT | Special Weather Statement | OHX | Overton | 32 min |
| May 6, 12:10 PM CDT | Special Weather Statement | OHX | Lewis, Perry | 35 min |
| May 6, 12:32 PM CDT | Special Weather Statement | OHX | Coffee | 28 min |
| May 6, 12:42 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Marshall, Maury | 48 min |
| May 6, 1:12 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Rutherford, Williamson | 48 min |
| May 6, 1:16 PM CDT | Special Weather Statement | OHX | Cumberland | 29 min |
| May 6, 1:26 PM CDT | Special Weather Statement | OHX | Bedford | 34 min |
| May 6, 1:36 PM CDT | Special Weather Statement | OHX | DeKalb, Jackson, Putnam | 24 min |
| May 6, 1:40 PM CDT | Special Weather Statement | OHX | Cumberland | 35 min |
| May 6, 1:55 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 35 min |
| May 6, 1:57 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Overton, Putnam, White | 33 min |
| May 6, 2:04 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 15 min |
| May 6, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, DeKalb, Rutherford, Smith, Sumner, Wilson | 28 min |
| May 6, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 47 min |
| May 6, 2:45 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Sumner, Trousdale, Wilson | 30 min |
| May 6, 3:10 PM CDT | Special Weather Statement | OHX | Jackson, Putnam, Smith | 50 min |
| May 6, 3:47 PM CDT | Special Weather Statement | OHX | Macon | 28 min |
| May 6, 6:23 PM CDT | Areal Flood Advisory | OHX | Smith, Wilson | 112 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.